MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 03R89-63
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a1 patient identifier complete information: (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed a potassium result generated on the alinity c processing module incorrectly issued the result to a female patient with a date of birth of (b)(6) with the same sample id.(b)(6)2024 sid (b)(6) was used when validating total automation.Original potassium result ((b)(6)) = 7.643 mmol/l (high flag).The same sample was run on ((b)(6)) on (b)(6)2024 with result = >10.000 mmol/l (>, pshh flags).(b)(6)2024 sid (b)(6), the ams sent the previous potassium result of 7.6 mmol/l from alinity to the lis that was automatically validated and the actual result for the patient with sid (b)(6) = 4.3 mmol/l.The results were sent to lis on (b)(6)2024 as a test sample (unknown sample).The actual sample creation date with the same sample id is (b)(6)2024.The results sent for the test sample were stored by the lis and were visible when the sample was created.The customer reported the cause of the issue was due to the lis buffering; however, further information from the customer was they are uncertain whether the issue is the ams or the non-abbott lis.The patient was given resonium 15 grams dissolved in water as a one time dose and furesis 20 mg intravenously, and the patient had been on spironolactone medication, which was discontinued because spironolactone can reduce potassium secretion.The patient had an ecg, that was ok with no abnormal findings.The error was noticed and the department was informed that the 7.6 mmol/l result was erroneous and the correct result was 4.3 mmol/l.Approximately 1-2 hours after the patient was given the resonium, the resonium was discontinued, and the spironolactone was resumed.Later that day, extra lab tests were performed, and the potassium result for the same patient with sid (b)(6) was 4.4 mmol/l.The customer reported there was no harm as a result and the patient did not have any adverse effects at any point.No further impact to patient management was reported.
 
Event or Problem Description
The customer observed a potassium result generated on the alinity c processing module incorrectly issued the result to a female patient with a date of birth of (b)(6) 1930 with the same sample id.On (b)(6) 2024, sid (b)(6) was used when validating total automation.Original potassium result (b)(6) = 7.643 mmol/l (high flag).The same sample was run on (b)(6) on (b)(6) 2024 with result = >10.000 mmol/l (>, pshh flags).On (b)(6) 2024, sid (b)(6), the ams sent the previous potassium result of 7.6 mmol/l from alinity to the lis that was automatically validated and the actual result for the patient with sid (b)(6) = 4.3 mmol/l.The results were sent to lis on (b)(6) 2024 as a test sample (unknown sample).The actual sample creation date with the same sample id is (b)(6) 2024.The results sent for the test sample were stored by the lis and were visible when the sample was created.The customer reported the cause of the issue was due to the lis buffering; however, further information from the customer was they are uncertain whether the issue is the ams or the non-abbott lis.The patient was given resonium 15 grams dissolved in water as a one time dose and furesis 20 mg intravenously, and the patient had been on spironolactone medication, which was discontinued because spironolactone can reduce potassium secretion.The patient had an ecg, that was ok with no abnormal findings.The error was noticed and the department was informed that the 7.6 mmol/l result was erroneous and the correct result was 4.3 mmol/l.Approximately 1-2 hours after the patient was given the resonium, the resonium was discontinued, and the spironolactone was resumed.Later that day, extra lab tests were performed, and the potassium result for the same patient with sid (b)(6) was 4.4 mmol/l.The customer reported there was no harm as a result and the patient did not have any adverse effects at any point.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
The technical investigation determined that the issue arose because old results for testing/unknown samples during the testing phase were not deleted by the customer's lis.When a new order with the same sample id is created, these old results are linked to the new sample, causing the lis to cancel repeated tests and preventing the aliniq ams from forwarding the order to the instrument.Data and information provided by the customer were reviewed.Ticket tracking and trending identified no additional complaints similar to the issue described in the current complaint.A device history record review was reviewed and did not identify any non-conformances or potential non-conformances related to the issue described in the current complaint.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, the aliniq ams is performing as intended, therefore, there is no systemic issue or deficiency of the aliniq ams was identified.The middleware functioned as expected at the customer site.All available patient information was included.Additional patient details are not available.

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21219766
Report Number3004032053-2025-00001
Device Sequence Number3467268
Product Code JQP
UDI-Device Identifier00380740202736
UDI-Public(01)00380740202736(10)3.02
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R89-63
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale